Jump to content

cmep37

Members
  • Posts

    208
  • Joined

  • Last visited

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

cmep37's Achievements

Explorer

Explorer (4/14)

  • Conversation Starter Rare
  • First Post Rare
  • Collaborator Rare
  • Dedicated Rare
  • Week One Done Rare

Recent Badges

0

Reputation

  1. Ouch @MikeO - no warning at all, that has to be tough! Before I got used to having POTS I would faint a lot when my HR got too high but I did get some warning - ringing in my ears, tunnel vision - I just kept thinking if I ignored it it would go away!
  2. @Pistol - big hugs. In my experience steroids work quickly if they are going to help so fingers crossed!
  3. Completely relate to this - the first time I had POTS symptoms was when I was 13 and having a very heavy period. For the whole of my teens my doctor assumed my problems were gynae as I was only symptomatic at certain times of the month - now I understand it was probably the loss of blood that was triggering them. I then got EBV/glandular fever at university when I was 19 and my symptoms became more frequent although I was still able to complete my degree, go to law school and work as a lawyer for 3 years. My symptoms got worse and worse over time until I was fainting/greying out multiple times a day and taking a week off most months! I finally admitted defeat when I fainted in a meeting with a top client one day - flashing your underwear to the head of operations at British Airways was not my finest hour but giving up work at age 24 was not what I had ever intended! I still had to wait another 14 years for a POTS diagnosis and that only because I read an article one day and realised I ticked every single box - before this my diagnoses ranged from burn-out to anxiety/depression/CFS/ME/fibromyalgia and I had seen consultants from most hospital departments - neurology, rheumatology, dermatology, gynaecology, gastroenterology, and cardiology! Hot on the heels of my POTS diagnosis came my hEDS diagnosis which explained a lot - no-one had ever suggested that the problems I had were all caused by one thing, faulty connective tissue!
  4. Yep I get a sharp pain that steals your breath in that area but only when my HR is 160BPM+. I wouldn't ignore it - if it's happening more often speak to a doctor, it's all too easy to blame POTS/dysautonomia when it could be something else.
  5. @MikeOhope you get some good results from your appointment - those BP numbers are concerning.
  6. This is always been my experience with a virus - I think I've got away with it and then bam! POTS strikes! @PistolI am so sorry to hear your recovery from Covid hasn't been straightforward. Your symptoms do sound like they could be autoimmune - hopefully your bloods will show something useful for your doctors to go on.
  7. @Pistol - thanks for the laugh! @Rexie thank you for the tip - I will give it a go! I also have a problem with dry eyes (and other places that I won't mention to protect @MikeO's modesty! 😉) so it sounds like slippery elm may be an all-round help to me.
  8. Tee hee @MikeOmy GP agrees with you and has referred me to get a new coil fitted - of course with the NHS waiting lists it may take a few weeks/months before I get it done as I need a gynae consultant to do it - my GP can't even do a smear on me as my cervix is so hard to find (sorry that's even further into girlie territory!)
  9. I'm really hoping it will be one of those dysautonomia things that bother you for a couple of weeks and then go away! IBS does makes sense but I'm not gassy, don't have diarrhoea, haven't eaten anything out of the ordinary and have been a lot less stressed this week than the week before when I had a flood from the washing machine in my rented flat! The only thing that's out of the ordinary is that I got my period this afternoon - normally with my Mirena coil I don't bleed but it's been 3 years since I had it fitted and when my periods come back I always get a new one as they have such a bad effect on my POTS symptoms. I have endometriosis in the past and I think my bowel was one of the places badly affected by that - maybe that has something to do with it?
  10. So for the last week or so I have woken around 6am with agonising stomach cramps, bad enough that I feel like I might pass out. It feels like my bowel is contracting really strongly to move poo through my bowel; the pain comes in waves every 10 minutes or so until after a couple of hours I feel an urge to go. When I do go to the loo it is normal - I don't have diarrhoea and I'm not badly constipated (because of my hEDS painkillers my poo is always a little on the hard side but I've always gone every day without any problems). Nothing in my diet has changed either - it just started out of the blue. Once I go to the loo the cramps start to ease off and after a hour have completely gone until the next morning when the same thing starts again. My GP is thinking it's most likely IBS and has suggested I try buscopan/scopolamine for a couple of weeks to see if it helps. She is the first to admit that she is no expert on dysautonomia though and suggested that I ask on here if anyone had experienced anything similar?
  11. @Rexie thank you - the articles look interesting and atomoxetine is a drug I haven't read anything about. @MikeO I would be taking atomoxetine for POTS rather than nOH - generally my BP stays around 100/80 when upright but my HR is 150BPM+ after 5 minutes. Have you tried Midodrine? - it has a short half life (for me just less than 4 hours) and although it did give me rebound hypertension I don't think many people experience that.
  12. @SushiWhat sort of tests did you have? I have bradycardia in the evenings and at night which isn't that common in POTS people but which might make more sense if my parasympathetic system is overactive. My POTS is quite severe - my HR is 150BPM+ after no more than 5 minutes of being upright and it is not well managed as I haven't found any drugs that helped that didn't cause problems that were worse than what I was already dealing with. BB's dropped my BP too low, Ivabradine made my bradycardia worse and Fludrocortisone and SSRIs/SNRIs just did nothing at all. Do you have ADHD symptoms or is the Strattera being used off-label? When I googled it it seemed to be contra-indicated for POTS but I'm assuming that is for people whose sympathetic system is overactive. When I was bedbound I took Modafinil and I did get some benefit from that but after a few years I stopped taking it as the effects had worn off. My GP would probably let me trial it if I could show her some evidence it might help me (my cardiologist won't prescribe anything that isn't a cardiac drug as he won't prescribe anything if he doesn't understand how it works eg neurological drugs).
  13. Big hugs @Pistol - that must have been really frightening. I am really glad to hear that you are feeling a little better. Look after yourself and I hope you and your family all carry on making a good recovery...
  14. Midodrine was a great drug for me for a few months, I was able to do a lot more and felt much better on it - it was easily the best med I've tried for POTS. Sadly after about 4 months I started having very bad hypertension after about 4 hours of taking a dose - my cardiologist thought it was a kind of rebound as the drug wore off as if I took another dose the hypertension didn't happen (you can't take it if you are going to be lying down so you can't take a dose after late afternoon). My diastolic was consistently getting over 120 (oddly my systolic wasn't so bad, it rarely got much beyond 170) and would stay there for a couple of hours before going back to my usual 100/60! I was very symptomatic with crippling headaches and chest pain when my BP was that high so I was told to stop it. I also have some bladder issues (urinary retention and overactive bladder) although nothing like as severe as yours but honestly I don't remember Midodrine having much effect on them - I certainly didn't notice any difference in terms of urinary retention. The only side effect I really remember was a tingling scalp - it wasn't unpleasant, it just meant I knew when the drug was working! I noticed you said your cardiologist wasn't keen on Midodrine - what did your urologist think? I know my cardiologist won't prescribe me neurological drugs because he says he doesn't understand how they work and he would rather be safe than sorry (personally I'd rather he let me decide if I wanted to take the risk or not).
  15. I don't want to pour cold water on this theory but I tried it for a couple of months and it didn't have any effect on me. I could stand for longer propped against a wall than I could in an open space but I wasn't really able to increase the amount of time I could stand before becoming symptomatic. Some days I could do longer than others but consistent improvements - nope! I have POTS because of hEDS and I don't know if that was the reason I saw little benefit - I'm not sure that tilt training can do much for stretchy veins! What I found much more help was exercises to build leg and especially calf muscle, improving the return of blood to the upper body. I'm not saying don't try it - it won't do you any harm and from what others have said it may help you but don't get too downhearted if it doesn't work for you.
×
×
  • Create New...